MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX55MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH EXP TI POLY SCREW 8MMX55MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 179712855
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 11/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: kwp; kwq; mnh; mni.Complainant part is not expected to be returned for manufacturer review/ investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during posterior spinal fusion, the surgeon removed the "verse" hardware and replaced it with depuy synthes spine expedium.During the replacement of the left l2 screw, he broke off the tip of the expedium driver while inserting a 8.0 x 55 mm expedium screws.The diameter of the verse screw was a 7.0mm screw.The surgeon did not tap prior to placing the 8.0mm screw.There was a tremendous amount of torque during placement of the screw.Before the screw was fully seated, the screwdriver tip broke off.The surgeon attempted to removed that screw, but was not successful.He ended up cutting the head off with a metal cutting burr, and tried to get out the screw shaft with a vice grip and uss rod holder, but the screw would not move.He decided that it was best to leave the screw.He ended up replacing all the other screws from l1-l4 successfully with the exception of that left l2 screw.He then placed new screws at the l5 and s1 levels.He then burred down the broken screw shaft at l2 so the rod would fit above the screw shaft.To do this he used a metal cutting burr and sterile ultrasound gel to capture the fragments and then suck them up with suction.He then placed the rods and successfully complete the procedure.The new construct is now from l1-s1.There was a surgical delay of fifteen (15) minutes.There were no patient consequences.The procedure was successfully completed.This report captures the intra-op event (expedium driver tip broke off and replacement of left l2 screw) while related complaint (b)(4) captures the post-op event (replacement of left l2 screw due to patient had adjacent level disc disease below the level of previous fusion).This is report 2 of 2 for complaint (b)(4).

Brand Name
EXP TI POLY SCREW 8MMX55MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9383749
Report Number1526439-2019-52517
Device Sequence Number19433801
Product Code NKB
UDI-Device Identifier10705034068091
UDI-Public(01)10705034068091
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K160904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number179712855
Device Catalogue Number179712855
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2019
Initial Report FDA Received Date11/27/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR